Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Springfield, MO

February 29, 2012Laclede County, Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 29, 2012, 12:53 AM CST for Laclede County, Texas County, Wright County, Missouri. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 29, 2012, 12:53 AM CST (06:53 UTC)
Expired
Feb 29, 2012, 2:00 AM CST
In force
67 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Laclede County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 29, 1:45 AM CSTTSTM WND GST 701 S Houston, MOHAM RADIO ESIMATED 60 TO 70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 10:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
563 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WUUS53 KSGF 290653
SVRSGF
MOC105-215-229-290800-
/O.NEW.KSGF.SV.W.0016.120229T0653Z-120229T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CST WED FEB 29 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 200 AM CST.

* AT 1251 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A SEVERE THUNDERSTORM 5 MILES NORTH OF LYNCHBURG...OR 20
  MILES SOUTH OF WAYNESVILLE...MOVING EAST AT 45 MPH. THIS STORM IS
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
  WINDS.

* LOCATIONS IMPACTED INCLUDE BENDAVIS...BUCYRUS...COMPETITION...
  EXTREME SOUTHWESTERN FORT LEONARD WOOD...FALCON...HAZELTON...
  HOUSTON...HUGGINS...LICKING...LYNCHBURG...PLATO...PRESCOTT...
  RAYMONDVILLE...ROBY AND SUCCESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3733 9181 3717 9214 3718 9228 3747 9227
      3748 9251 3749 9253 3769 9236 3765 9226
      3761 9225 3760 9175 3743 9176
TIME...MOT...LOC 0653Z 291DEG 41KT 3755 9228
WIND...HAIL 60MPH 1.00IN

$$

HATCH
2 follow-up statements
864 
WWUS53 KSGF 290714
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 AM CST WED FEB 29 2012

MOC105-215-229-290800-
/O.CON.KSGF.SV.W.0016.000000T0000Z-120229T0800Z/
LACLEDE MO-TEXAS MO-WRIGHT MO-
114 AM CST WED FEB 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR NORTHEASTERN WRIGHT...NORTHERN TEXAS AND SOUTHEASTERN LACLEDE
COUNTIES...

AT 109 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A SEVERE THUNDERSTORM NEAR PLATO...OR 18 MILES NORTHWEST OF
HOUSTON...MOVING SOUTHEAST AT 55 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE EXTREME SOUTHWESTERN FORT LEONARD WOOD...
HOUSTON...LICKING AND RAYMONDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3743 9176 3733 9181 3717 9214 3718 9228
      3747 9227 3748 9241 3764 9226 3761 9224
      3760 9175
TIME...MOT...LOC 0715Z 293DEG 48KT 3746 9210
WIND...HAIL 60MPH 1.00IN

$$

HATCH
879 
WWUS53 KSGF 290729
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 AM CST WED FEB 29 2012

MOC105-229-290739-
/O.CAN.KSGF.SV.W.0016.000000T0000Z-120229T0800Z/
LACLEDE MO-WRIGHT MO-
129 AM CST WED FEB 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WRIGHT AND
SOUTHEASTERN LACLEDE COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3743 9176 3733 9181 3717 9214 3718 9225
      3736 9225 3760 9194 3760 9175
TIME...MOT...LOC 0729Z 293DEG 42KT 3740 9194

$$

MOC215-290800-
/O.CON.KSGF.SV.W.0016.000000T0000Z-120229T0800Z/
TEXAS MO-
129 AM CST WED FEB 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR NORTHERN TEXAS COUNTY...

AT 128 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A SEVERE THUNDERSTORM NEAR PRESCOTT...OR 5 MILES NORTH OF
HOUSTON...MOVING SOUTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE BENDAVIS...BUCYRUS...HAZELTON...HOUSTON...
HUGGINS...LICKING...PRESCOTT...RAYMONDVILLE AND SUCCESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3743 9176 3733 9181 3717 9214 3718 9225
      3736 9225 3760 9194 3760 9175
TIME...MOT...LOC 0729Z 293DEG 42KT 3740 9194
WIND...HAIL 60MPH 1.00IN

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 8:52 PM CST, 4 hours 1 minute earlier.

Area forecast discussion, Feb 28, 8:52 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 PM CST TUE FEB 28 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...
/ISSUED 845 PM CST TUE FEB 28 2012/

A NEARLY SOLID LINE OF STRONG TO SEVERE CONVECTION HAD EVOLVED
FROM CENTRAL KANSAS INTO NORTH CENTRAL OKLAHOMA AT MID EVENING
WHERE A PACIFIC COLD FRONT HAD CAUGHT UP WITH THE DRY LINE.

EXPECT THESE STORMS TO CONTINUE TO CONGEAL INTO A SQUALL LINE AND
SURGE RAPIDLY EAST ACROSS EASTERN KANSAS THE NEXT FEW HOURS THEN
ACROSS THE MISSOURI OZARKS OVERNIGHT. CONVECTIVE INHIBITION THAT
IS IN PLACE WILL ERODE WITH TIME AS THE AIR MASS CONTINUES TO
MOISTEN AND DESTABILIZE. THE STRENGTH OF LOW LEVEL SHEAR AND
PROGGED LOW LEVEL CAPE WILL BE SUPPORTIVE OF A FEW MESO-VORTICIES
AND BRIEF SPIN UP TORNADOES ALONG THE SQUALL LINE. HOWEVER
DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY HAZARD. WILL
HAVE TO ALSO MONITOR FOR A FEW DISCRETE SUPERCELLS AS WELL...BUT
NOT EXPECTING THIS TO BE THE PRIMARY CONVECTIVE MODE.

THESE STORMS WILL REACH EXTREME SOUTHEAST KANSAS AROUND OR A
LITTLE AFTER 11 PM...AND ENTER FAR SOUTHWEST MISSOURI AROUND
MIDNIGHT.

THE POTENTIAL FOR SEVERE WEATHER SHOULD BE CLOSELY MONITORED BEING
THAT THE STORMS WILL BE MOVING RAPIDLY AND OCCURRING DURING THE
OVERNIGHT HOURS.

FOSTER

&&

.DISCUSSION...

AN ACTIVE PERIOD OF CONVECTIVE WEATHER IS EXPECTED ACROSS THE
MISSOURI OZARKS AND SOUTHEASTERN KANSAS THIS EVENING THROUGH THE
OVERNIGHT HOURS. A WARM FRONT THAT IS CURRENTLY LIFTING ACROSS
SOUTHERN MISSOURI AND EASTERN KANSAS IS SPARKING AN AREA OF
SHOWERS AND THUNDERSTORMS ACROSS EASTERN KANSAS AND FAR WESTERN
MISSOURI. ADDITIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO
DEVELOP THIS AFTERNOON ACROSS SOUTHERN MISSOURI ALONG THE
ADVANCING WARM FRONT.

AS THIS FRONT PUSHES NORTHWARD DURING THE AFTERNOON AND EVENING
HOURS...A WARM AND MOIST SURFACE AIR MASS WILL PUSH INTO THE AREA
BEHIND THE WARM FRONT. A COLD FRONT WILL ADVANCE INTO THE AREA
AFTER DARK...PROVIDING AMPLE LIFT FOR CONVECTION IN THE
WARM...MOIST AIRMASS. THIS CONVECTION WILL ADVANCE FROM WEST TO
EAST ACROSS THE AREA DURING THE LATE EVENING AND OVERNIGHT HOURS.
MODEL SOLUTIONS SUGGEST A LIKELIHOOD OF MIXED LAYER CAPE VALUES
RANGING FROM A FEW HUNDRED JOULES TO UPWARDS OF 1000 JOULES.
MUCAPE VALUES ARE EXPECTED TO RANGE FROM 750 JOULES TO UPWARDS OF
1500 JOULES. COUPLING THIS POTENTIAL INSTABILITY WITH EFFECTIVE
BULK SHEAR VALUES OF NEAR 40 KT EXPECTED ACROSS THE
AREA...ORGANIZED SEVERE THUNDERSTORMS WILL BE A SIGNIFICANT
CONCERN. THE PRIMARY STORM MODE IS EXPECTED TO BE LINEAR WITH
STRONG DAMAGING WINDS AND HAIL BEING THE PRIMARY THREATS.
HOWEVER...STRONG LOW LEVEL INSTABILITY COUPLED WITH AVAILABLE WIND
SHEAR WILL SUPPORT THE POTENTIAL FOR EMBEDDED MESOVORTICES AND A
FEW RESULTANT TORNADOES. ANY STORMS THAT CAN FORM OUT AHEAD OF THE
MAIN LINE MAY BE SUPERCELLS...AND MAY THEREFORE BE CAPABLE OF
PRODUCING TORNADOES AND LARGE HAIL. IN SHORT...ALL MODES OF SEVERE
WEATHER ARE POSSIBLE...INCLUDING A FEW TORNADOES.

THE COLD FRONT WILL ADVANCE TO THE EAST QUICKLY...WITH SURFACE
RIDING MOVING INTO THE AREA FOR WEDNESDAY. CLEARING SKIES WILL
ALLOW AMPLE SUNSHINE...PUSHING AFTERNOON HIGH TEMPERATURES INTO
THE 60S...WITH 70S EXPECTED BY THURSDAY. COUPLE THESE INCREASED
TEMPERATURES WITH DRYING CONDITIONS AND GUSTY WINDS...FIRE
WEATHER WILL BE A CONCERN ON WEDNESDAY AND THURSDAY. ANOTHER
SURFACE LOW IS EXPECTED TO FORM TO THE WEST AND PUSH INTO THE
AREA ON FRIDAY...BRINGING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA. A COLD FRONT WILL PASS THROUGH THE
AREA WITH THIS SYSTEM...COOLING AFTERNOON HIGH TEMPERATURES INTO
THE 50S FOR THE WEEKEND AS HIGH PRESSURE TAKES CONTROL OF OF THE
REGION. THERE MAY BE AN OUTSIDE CHANCE FOR SOME PRECIPITATION ON
SUNDAY WITH A PASSING UPPER LEVEL SHORTWAVE...BUT OTHER THAN THAT
THE HIGH PRESSURE REGIME IS EXPECTED TO PERSIST INTO EARLY NEXT
WEEK.

KARDELL

&&

.AVIATION...

FOR TEH 00Z TAFS...INCREASING LOW LEVEL MOISTURE HAS ALLOWED MVFR
CEILINGS TO STREAM NORTH ACROSS THE OZARKS REGION EARLY THIS
EVENING. THIS IS OCCURRING IN ADVANCE OF A STRONG STORM SYSTEM NOW
OVER CENTRAL KANSAS. AS THIS SYSTEM AND ITS COLD FRONT MOVE
THROUGH THE REGION...LIKELY AROUND AND AFTER 04Z...FLIGHT
CONDITIONS WILL DETERIORATE AS THUNDERSTORMS TRAVERS THE AREA.
WHERE STORMS AFFECT AREA TERMINALS...BRIEF PERIODS OF IFR CAN BE
EXPECTED THOUGH TIMING...DURATION AND IMPACTS ARE CURRENTLY
UNCERTAIN...OTHERWISE CONTINUED MVFR FLIGHT CONDITIONS WILL
PREVAIL. THE SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION FAIRLY
QUICKLY WITH IMPROVING CONDITIONS AND CLEARING OCCURRING AFTER
09/10Z. LOW LEVEL WIND SHEAR IS A CONCERN WITH NEAR 50KTS OF SHEAR
NOTED AT 2KFT.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 29, 12:39 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 AM CST WED FEB 29 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010645-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1239 AM CST WED FEB 29 2012

...SEVERE THUNDERSTORMS WILL RACE THROUGH THE MISSOURI OZARKS
THROUGH 5 AM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

 A BROKEN LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING
 DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...HAIL TO THE SIZE OF
 GOLF BALLS AND SEVERAL REPORTS OF DAMAGING TORNADOES WILL MOVE
 EAST ACROSS THE MISSOURI OZARKS THROUGH 5 AM. ALL AREAS ALONG AND
 SOUTHEAST OF A LINE FROM THE LAKE OF THE OZARKS...TO
 SPRINGFIELD...TO PINEVILLE WILL BE PRONE TO OBSERVING SEVERE
 WEATHER AS THE LINE OF STORMS MOVES THROUGH THE REGION. THIS IS
 A DANGEROUS SITUATION WITH MULTIPLE REPORTS OF WIND DAMAGE
 RECEIVED ACROSS THE REGION.

 BEHIND THIS LINE OF THUNDERSTORMS...WEST WINDS WILL OCCASIONALLY
 GUST TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  GUSTY WEST TO SOUTHWEST WINDS AND DRY CONDITIONS ARE EXPECTED
  ON WEDNESDAY...RESULTING IN AN ELEVATED FIRE WEATHER RISK.

  THUNDERSTORMS WILL BE POSSIBLE FRIDAY AS THE NEXT STORM
  SYSTEM MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE NEEDED IN THE NEXT THREE HOURS FOR
AREAS ALONG AND EAST OF A LINE FROM THE LAKE OF THE OZARKS...TO
SPRINGFIELD...TO PINEVILLE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Feb 29, 12:44 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             REPUBLIC                37.12N 93.48W
02/29/2012  E0.88 INCH       GREENE             MO   PUBLIC

&&

MGRIFFIN
Local storm report, Feb 29, 12:46 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     TORNADO          2 SW BUFFALO            37.62N 93.12W
02/28/2012                   DALLAS             MO   EMERGENCY MNGR

            1 HOUSE DESTROYED ALONG WITH 3 TURKEY BARNS. DAMAGE ALONG
            WILDLIFE RD.

&&

BOXELL
Local storm report, Feb 29, 12:49 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1249 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     1 SW BUFFALO            37.63N 93.11W
02/29/2012                   DALLAS             MO   EMERGENCY MNGR

            DEBRIS STRUCTURE DAMAGE TREES DOWN POWER LINES DOWN NEAR
            HWY 32 AND HWY A SW OF LEBANON...ALSO TRACKER TRAILERS
            BLOWN OFF I-44 FROM POSSIBLE TORNADO

&&

MGRIFFIN
Local storm report, Feb 29, 12:50 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     1 SW LEBANON            37.67N 92.68W
02/29/2012                   LACLEDE            MO   EMERGENCY MNGR

            DEBRIS STRUCTURE DAMAGE TREES DOWN POWER LINES DOWN NEAR
            HWY 32 AND HWY A SW OF LEBANON...ALSO TRACKER TRAILERS
            BLOWN OFF I-44 FROM POSSIBLE TORNADO

&&

MGRIFFIN
Local storm report, Feb 29, 12:52 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1252 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     TSTM WND GST     NIXA                    37.04N 93.29W
02/29/2012  E60 MPH          CHRISTIAN          MO   PUBLIC

&&

MGRIFFIN
Local storm report, Feb 29, 12:53 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     TSTM WND GST     ROGERSVILLE             37.12N 93.06W
02/29/2012  E65 MPH          WEBSTER            MO   PUBLIC

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:21 PM CSTSevere Thunderstorm WarningSGFBarton, Jasper54 min
Feb 28, 10:48 PM CSTTornado WarningSGFBarton27 min
Feb 28, 10:59 PM CSTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Lawrence, Vernon31 min
Feb 28, 11:07 PM CSTTornado WarningSGFBarton, Dade38 min
Feb 28, 11:18 PM CSTTornado WarningSGFBarton, Cedar, Dade, Vernon27 min
Feb 28, 11:29 PM CSTTornado WarningSGFDade, Greene, Polk31 min
Feb 28, 11:33 PM CSTSevere Thunderstorm WarningSGFJasper, Newton42 min
Feb 28, 11:44 PM CSTSevere Thunderstorm WarningSGFCamden, Cedar, Dallas, Hickory, Polk, St. Clair46 min
Feb 28, 11:54 PM CSTTornado WarningSGFDallas, Laclede, Polk, Webster51 min
Feb 28, 11:58 PM CSTSevere Thunderstorm WarningSGFMcDonald, Newton32 min
Feb 29, 12:05 AM CSTSevere Thunderstorm WarningSGFLawrence25 min
Feb 29, 12:19 AM CSTTornado WarningSGFBarry, McDonald56 min
Feb 29, 12:21 AM CSTSevere Thunderstorm WarningSGFGreene24 min
Feb 29, 12:31 AM CSTTornado WarningSGFLaclede, Phelps, Pulaski44 min
Feb 29, 12:33 AM CSTSpecial Weather StatementSGFCamden, Maries, Miller27 min
Feb 29, 12:35 AM CSTSevere Thunderstorm WarningSGFChristian, Stone40 min
Feb 29, 12:43 AM CSTSevere Thunderstorm WarningSGFWebster, Wright47 min
Feb 29, 12:58 AM CSTTornado WarningSGFStone, Taney47 min
Feb 29, 1:02 AM CSTSevere Thunderstorm WarningSGFDouglas58 min
Feb 29, 1:06 AM CSTTornado WarningSGFDent, Phelps39 min
Feb 29, 1:25 AM CSTSevere Thunderstorm WarningSGFTexas, Wright65 min
Feb 29, 1:33 AM CSTSevere Thunderstorm WarningSGFDent, Shannon, Texas57 min
Feb 29, 1:36 AM CSTTornado WarningSGFOzark54 min
Feb 29, 1:43 AM CSTSevere Thunderstorm WarningSGFDent32 min
Feb 29, 1:51 AM CSTTornado WarningSGFDouglas39 min
Feb 29, 2:06 AM CSTTornado WarningSGFHowell39 min
Feb 29, 2:24 AM CSTTornado WarningSGFOregon, Shannon43 min
Feb 29, 2:26 AM CSTSevere Thunderstorm WarningSGFHowell, Oregon, Ozark64 min
Feb 29, 3:21 AM CSTSevere Thunderstorm WarningSGFHowell17 min
Feb 29, 3:51 AM CSTSevere Thunderstorm WarningSGFOregon28 min
Feb 29, 4:33 AM CSTRed Flag WarningSGFBarton, Jasper, Newton, Vernon13 hr
Feb 29, 3:43 PM CSTFire Weather WatchSGFBarton, Jasper, McDonald, Newton, Vernon12 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.